Mumsnet hasn't checked the qualifications of anyone posting here. If you have medical concerns, please seek medical attention; if you think your problem could be acute, do so immediately. Even qualified doctors can't diagnose over the internet, so do bear that in mind when seeking or giving advice.
This is a Premium feature
To use this feature subscribe to Mumsnet Premium - get first access to new features see fewer ads, and support Mumsnet.Start using Mumsnet Premium
Menstruating for 10 weeks after restarting contraception(4 Posts)
Hi, I wondered if anyone could offer any advice or has had a similar situation. I used to take the contraceptive injection when I was younger. Due to convenience switched to the mini pill in 2010. I came off this in 2016 to try for a baby and promptly fell pregnant. I've now had two babies and just restarted the contraceptive injection back in February (as i'm terrible at remembering to take tablets daily). I started to have side effects such as nausea, dizziness and headaches. I had a normal period and then nothing for approx 2 weeks then I started another period which i've now had for 10 weeks. It is constant however some days are very light and some days are very heavy. I get period pain cramps and back ache. I was due to have my top up 3 weeks ago but decided against it. I'm currently not taking any contraception and hoping my body gets back to normal soon. I am 6 months PP. I have spoken to the Doctor who said they could offer me a blood test to check i'm not anemic and also prescribed something to take when the flow is heavy to stop the bleeding. She has also prescribed me the mini pill but i'm not sure whether I want to take anything at the moment.
Has anyone else had anything like this happen or can offer any advice please? I'm not sure what to do.
I took contraceptive injection in my late 20s, my period went on for 6 weeks. My gp persuaded me to take another, saying that it would settle down. Wish I hadn’t....my next period lasted 18 months 24/7 and I fell pregnant month 15 without knowing. They were going to give me an ablation procedure to stop it. It took 4-5 years for my body to recover from that.
I had heard that adverse reactions like mine were in the minority, but I’ve heard quite a few RL friends say otherwise.
Good luck op 💐
Thanks! Did some more research and a couple websites have suggested taking the pill as it helps regulate periods so have started that today. I used to have the injection all the time in my 20s with no issues. But guess it's not for me anymore
Just a warning that I'm on the mini pill and the first two months were fine but in month three I started to get a period every two / three weeks. Doctor suggested I double the dosage which I did last week and my period is now on day 10 - it's vey very light but still blood when I wipe. I'm considering. Dropping back down to one pill as it's really freaking me out (recently for my smear tests back and was told I was HPV positive but the sample was insufficient so couldn't test the cells) but like you I am six months PP so a year late for the test. Are you up to date with smear tests?